MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SYSTEM; FLAT PE HC LINER Ø 32 / E

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SYSTEM; FLAT PE HC LINER Ø 32 / E
Model Number 01.32.3244HCT
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
After the cup and screws were inserted, the liner was impacted as usual.However, the liner was not fully seated and was positioned 2 mm above its intended location.The screw heads and any possible interposing material were checked, and the liner was impacted again, but it still did not seat completely into the cup.One of the screws was removed and another attempt was made to impact the liner, but it could not be fixed securely.Damage was observed on the liner's tab, so a new liner of the same type but different lot was opened and used.The second liner was impacted without any issues.Delay time is about 20min.
 
Additional Manufacturer Narrative
Batch review performed on 28 july 2025: liner: mpact 01.32.3244hct flat pe hc liner ø32/e (k103721), lot 2339892: 100 items manufactured and released on 16-nov-2023.Expiration date: 2028-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional component involved in the event: cup: mpact 3d metal 01.38.052dh mpact 3d metal shell two hole ø52mm (k171966) lot 2505249: (b)(4) items manufactured and released on 21-may-2025.Expiration date: 2030-05-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.We are waiting to receive the device back to analyze it.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Batch review performed on 28 july 2025: liner: mpact 01.32.3244hct flat pe hc liner ø32/e (k103721) lot 2339892: (b)(4) items manufactured and released on 16-nov-2023.Expiration date: 2028-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Cup: mpact 3d metal 01.38.052dh mpact 3d metal shell two hole ø52mm (k171966) lot 2505249: (b)(4) items manufactured and released on 21-may-2025.Expiration date: 2030-05-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by medacta hip r&d project manager: the liner appeared slightly damaged, most probably for the several attempts to insert it in the cup.From the visual analysis, except for the damage that occurred during the attempts, no particular signs were noticed that could be related to implant defects; moreover, a functional test was done to impact the liner in a shell of the related size: the liner was properly seated inside, confirming a correct dimensioning and functioning of the device.From the received information, it is not possible to determine the root cause of the event, but it is probably related to the presence of liquid or tissues that could have prevented the complete insertion of the liner.Root cause: it is most likely that the cause of the reported problem was the presence of some remaining liquid or an lack of alignment between the components.The device history record review does not indicate any potentially related manufacturing issue.

Brand Name
MPACT ACETABULAR SYSTEM
Common Device Name
FLAT PE HC LINER Ø 32 / E
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22727963
Report Number3005180920-2025-00777
Device Sequence Number18384523
Product Code LZO
UDI-Device Identifier07630030811913
UDI-Public07630030811913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.32.3244HCT
Device Lot Number2339892
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian